West Virginia, 2003Flash Flood in West Virginia, September 9, 2003
September 9, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 9, 12:55 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 9, 12:55 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 AM EDT TUE SEP 9 2003
KEPT MENTION OF PATCHY FOG THIS MORNING PER LATEST SURFACE DATA. PER
LATEST SATELLITE DATA, THERE WILL BE BROKEN CLOUDS AT TIMES TODAY,
BUT PARTLY SUNNY MAY STILL BE OKAY.
PER RECENT GFS RUNS, HIGH PRESSURE OVER NEW ENGLAND WILL KEEP THE
UPPER OHIO VALLEY DRY INTO THE WEEKEND. HIGH PLAINS FRONTAL BAND OF
SHOWERS AND THUNDERSTORMS MAY NOT REACH THE UPPER OHIO VALLEY UNTIL
LATE SUNDAY, SO DELAYED MENTION OF CHANCE OF SHOWERS AND
THUNDERSTORMS TO SUNDAY AND SUNDAY NIGHT.
ONLY MADE MINOR ADJUSTMENTS TO TEMPERATURES, AS LATEST MOS
CONSISTENT WITH EACH OTHER AND PAST RUNS. ...GIORDANO
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Sep 8, 4:28 AM EST, 23 hours 2 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-080930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
528 AM EDT MON SEP 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Tucker
- When
- September 9, 3:30 AM EST to 4:15 AM EST
- Where
- Tucker County, Coketon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.114, -79.565 (the zone’s center; the record gives no point)
Route 32 and several roads flooded by overflowing Blackwater River.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, September 9, 2003$1.1 million · 1.75 in hail · 5 events
- Flash Flood in Utah, September 9, 2003$1.0 million · 1 event
- Hail in Nebraska, September 9, 2003$110,000 · 1.25 in hail · 3 events
- Hail in Colorado, September 9, 2003$112,000 · 1.5 in hail · 1 event
- Damaging Wind in New Mexico, September 9, 20034 injured · 1 event
- Flash Flooding and Hail in Texas, September 9, 2003$20,000 · 1.75 in hail · 18 events
- Hail in Colorado, September 9, 2003$35,000 · 1 in hail · 1 event
- Flash Flooding in New Mexico, September 9, 2003$20,000 · 3 events
- Flash Flood in Colorado, September 9, 2003$20,000 · 1 event
- Hail in Kansas, September 9, 20031.75 in hail · 13 events
- Hail in Kansas, September 9, 20032.75 in hail · 10 events
- Hail in Oklahoma, September 9, 20031 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374124.